Hail, Beckham
- When
- April 20, 5:25 PM CST
- Where
- Beckham County, 11 mi SSW of Erick
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.067, -99.933
19 hail, 6 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 20, 12:49 PM CST, 4 hours 36 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 149 PM CDT WED APR 20 2005 .DISCUSSION...DRYLINE EXTENDS FROM CENTRAL KS SSWWD INTO FAR NW OK..AND THEN SWD ACROSS THE ERN TX PANHANDLE TO NEAR SNYDER. LOW LEVEL MOISTURE IS PERHAPS A BIT BETTER THAN YDAY..BUT OVERALL CAPE/SHEAR PROFILES ARE PRETTY SIMILAR TO YDAY. PERHAPS ONE IMPORTANT DIFFERENCE APPEARS TO BE SUBTLE WAVE PROGRESSING NEWD FROM SW TEXAS AT THE LEADING EDGE OF DRY PLUME EVIDENT IN WV IMAGERY ACROSS NRN MEXICO INTO TX BIG BEND REGION. MULTIPLE CHANNEL WV IMAGERY SUGGESTS THAT WAVE AXIS IS SOMEWHERE FROM JUST NORTH OF LUBBOCK ARCING SEWD TO JUST EAST OF SAN ANGELO..MOVING NEWD AT 15- 20 MPH. ASCENT WITHIN AREA JUST IN ADVANCE OF WAVE HAS SUPPORTED WEAK ELEVATED CONVECTION OVER CENT/WRN TEXAS MUCH OF THE MORNING. IT LOOKS TO BE A CLOSE CALL ON TIMING..AS WAVE MAY MOVE TOO FAR EWD TO SUPPORT DRYLINE STORMS. BUT..IF LIFT CAN BECOME SUPERIMPOSED NEAR DRYLINE..AS CURRENT VIZ SAT IMAGES SUGGEST IT MIGHT..STORM INITIATION AND/OR ONGOING ELEVATED CONVECTION TAPPING INTO BOUNDARY LAYER INSTABILITY APPEARS FAIRLY DECECNT. GIVEN CAPE/SHEAR PROFILES..SUPERCELLS WITH VERY LARGE HAIL APPEAR LIKELY..ON CONDITION OF INITIATION. DRYLINE WILL RETREAT WWD THIS EVENING..BUT SHUD BE ON THE MOVE EWD FAIRLY RAPIDLY THUR MORNING..WITH COLD FRONT OVERTAKING THE DRYLINE FROM N TO S DURING THE DAY. IT SEEMS THAT STORMS MAY DEVELOP EARLY/MID AFTERNOON ALONG OR JUST SOUTHEAST OF I44..WITH BEST CHANCES OVER SCENT/SE OK 3-10 PM THUR EVENING. SECONDARY COLD FRONT WILL THEN SWEEP SEWD THUR NITE/FRI MORNING..WITH A WINDY BUT MILD DAY FRIDAY. WE MAY NEED TO HOIST A FIRE WEATHER WATCH FOR MUCH OF WRN OK FOR FRI AFTERNOON IN LATER ISSUANCES. RIDGE AXIS SETTLING OVER THE SRN PLAINS SAT/SUN SHUD BRING VERY NICE SPRING WEATHER WITH COOL/COLD NIGHTS AND PLEASANT AFTERNOON TEMPS IN THE 60S TO LOWER 70S. WINDS SHUD ALSO BE LIGHT MUCH OF THE WEEKEND..AT LEAST BY APRIL STANDARDS..UNTIL SRLY RETURN FLOW DEVELOPS WEST ON SUNDAY. NEXT CHANCE OF RAIN BEGINS LATE SUN INTO TUE WITH NEXT WAVE..BUT MOISTURE WILL BE A PROBLEM AS SOUTH WINDS SUN/MON WILL YET AGAIN HAVE TRAJECTORIES ORIGINATING IN THE POST FRONTAL COOL SFC RIDGE OVER THE NRN/WRN GULF. UNTIL WE GET A PATTERN CHANGE THAT REMOVES THE PRESENCE OF THE MEAN ERN CONUS TROF AND SUBSEQUENT PERSISTENT LOW LEVEL RIDGING IN THE NRN GULF OF MEXICO..CHANCES OF GETTING A TRULY TROPICAL BOUNDARY LAYER AIRMASS INTO NTEX/OK APPEAR SLIM TO NONE. MILLER && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 65 84 52 74 / 20 30 10 10 HOBART OK 63 86 51 75 / 30 20 10 10 WICHITA FALLS TX 65 90 58 78 / 30 30 10 10 GAGE OK 56 80 45 70 / 30 10 10 10 PONCA CITY OK 65 82 49 70 / 20 30 10 10 DURANT OK 65 84 61 80 / 20 40 50 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. &&
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE NORMAN OK
405 PM CDT WED APR 20 2005
OKZ004>048-050>052-TXZ083>090-211200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON
AND EVENING ACROSS WESTERN OKLAHOMA AND ADJACENT PARTS OF NORTH
TEXAS.
LOCATION...
WEST OF A LINE FROM MEDFORD... TO WATONGA... TO LAWTON OKLAHOMA...
AND TO AREAS JUST EAST OF WICHITA FALLS TEXAS.
TIMING...
SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THE LATE AFTERNOON AND
INTO THE EVENING.
IMPACTS...
SUPERCELLS WILL PRODUCE VERY LARGE HAIL...UP TO BASEBALL SIZE...
ALONG WITH DAMAGING WIND GUSTS TO 65 MPH.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA CAN BE EXPECT TO BE INVOLVED IN SEVERE WEATHER OPERATIONS
THROUGH LATE AFTERNOON AND INTO THE EVENING HOURS.
DISCUSSION...
SUPERCELL THUNDERSTORMS WILL DEVELOP EAST OF THE DRY LINE ACROSS FAR
WESTERN OKLAHOMA AND WESTERN NORTH TEXAS.
FOR COMPLETE DETAILS CONCERNING THE LOCATION...DEVELOPMENT AND
MOVEMENT OF WEATHER FEATURES...REFER TO THE LATEST REGIONAL WEATHER
DISCUSSION...OR CHECK THE NWS NORMAN WEBSITE - WEATHER.GOV/NORMAN -
FOR GRAPHICS CONCERNING THIS DEVELOPING WEATHER SITUATION.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY APR 21.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...90 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
THERE IS A RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF CENTRAL AND
EASTERN OKLAHOMA ON THURSDAY...AS THE DRY LINE AND A COLD FRONT SWEEP ACROSS
THE AREA.
THE NEXT CHANCE FOR THUNDERSTORMS IS SUNDAY NIGHT INTO TUESDAY.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
THURSDAY.
A GRAPHICAL OUTLOOK CAN BE FOUND ON THE WEB AT WEATHER.GOV/NORMAN.
SMITHSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 426 PM CDT WED APR 20 2005 OKZ004-202145- HARPER OK- 426 PM CDT WED APR 20 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARPER COUNTY. AT 426 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER LAVERNE... MOVING NORTHEAST AT 20 MPH. THIS STORM MAY BECOME SEVERE RAPIDLY THROUGH 445 PM. PEOPLE IN HARPER COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. MILLER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 452 PM CDT WED APR 20 2005 OKZ004-202215- HARPER OK- 452 PM CDT WED APR 20 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR NORTHWEST HARPER COUNTY. AT 452 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTH OF ROSSTON... MOVING NORTH-NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS TO AROUND 50 MPH ARE LIKELY OVER NORTHWEST HARPER COUNTY... IN AREAS NORTH OF ROSSTON... THROUGH AT LEAST 515 PM. PEOPLE IN HARPER COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. MILLER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 518 PM CDT WED APR 20 2005 OKZ004-202235- HARPER OK- 518 PM CDT WED APR 20 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR NORTHWEST HARPER COUNTY. AT 518 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTH OF ROSSTON... MOVING NORTH-NORTHEAST AT 20 MPH. PEA TO DIME SIZE HAIL AND WIND GUSTS FROM 30 TO 40 MPH ARE LIKELY OVER NORTHWEST HARPER COUNTY... IN AREAS NORTH OF ROSSTON... THROUGH AT LEAST 535 PM. PEOPLE IN HARPER COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. MILLER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 604 PM CDT WED APR 20 2005 OKZ009-014-202330- ELLIS OK-ROGER MILLS OK- 604 PM CDT WED APR 20 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS AND ROGER MILLS COUNTIES. A DEVELOPING THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST OF REYDON AT 604 PM CDT...MOVING NORTHEAST AT 30 MPH. THIS STORM MAY INTENSIFY RAPIDLY THROUGH 630 PM... AND SEVERE WEATHER MAY DEVELOP. PEOPLE IN ELLIS AND ROGER MILLS COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. MILLER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 607 PM CDT WED APR 20 2005 OKZ021-033-034-202330- BECKHAM OK-GREER OK-HARMON OK- 607 PM CDT WED APR 20 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM...GREER AND HARMON COUNTIES. AT 607 PM CDT... A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS WAS RAPIDLY DEVELOPING BETWEEN SHAMROCK AND CHILDRESS TEXAS... MOVING NORTHEAST AT 30 MPH. THESE STORMS WILL LIKELY MOVE INTO WESTERN OKLAHOMA AND PRODUCE SEVERE WEATHER BY 7 PM. PEOPLE IN BECKHAM...GREER AND HARMON COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. MILLER
The Altus AFB radar (KFDR), 117 km away, was scanning. The volume nearest the first event began at 23:24 UTC.
19 hail, 6 thunderstorm wind. Local standard time, as filed.
Power lines and trees were downed in town.
Elm tree limbs, two inches in diameter, were downed.
Hail was observed on Highway 62 on the Harmon-Jackson county line.
Hail was observed on Highway 62 on the Jackson-Harmon county line.
Hail was observed on the west side of town.
Hail was reported on Highway 62, one mile west of the intersection with Highway 183.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2005Every state in 2005This day in weather historyWarnings in Oklahoma, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5443374, 5443643, 5443644, 5443645, 5443560, 5443578, 5443561, 5443562, 5443563, 5443564, 5443565, 5443566, 5443567, 5443568, 5443569, 5443570, 5443571, 5443572, 5443579, 5443573, 5443574, 5443580, 5443575, 5443576, 5443577.